Alert archive / Washington / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 6, NWS Pendleton, OR

June 7, 2004Klickitat County, Washington

NWS Pendleton, OR issued this severe thunderstorm warning at Jun 7, 2004, 4:38 PM PDT for Klickitat County, Washington. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2004, 4:38 PM PDT (23:38 UTC)
Expired
Jun 7, 2004, 5:30 PM PDT
In force
52 min
Issued by
NWS Pendleton, OR
Area
Counties, with a storm outline in the text

County Klickitat County, WA

The radar

The Pendleton radar (KPDT), 152 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:30 PM PDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 7, 2:30 PM PDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
230 PM PDT MON JUN 7 2004

.SHORT TERM...COOL SHOWERY WEATHER WILL CONTINUE THROUGH MID-WEEK.

THIS EVENING...THE COLD POOL OF AIR ALOFT...WEAK FORCING FOR LIFT...
AND UPSLOPE FLOW...WILL ALLOW SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO CONTINUE.  SOME STORMS WILL CONTINUE TO CREATE
BRIEF HEAVY RAIN AND SMALL HAIL.  THE AIRMASS WILL STABILIZE AFTER
SUNSET AND THE THREAT OF SHOWERS WILL DECREASE OVERNIGHT.

THE TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO
DIG SOUTHWARD TONIGHT...WITH A NEW LOW CENTER DEVELOPING OVER
CALIFORNIA BY TUESDAY MORNING.  NORTHERLY DRIER FLOW WILL DECREASE
THE EXTENT OF SHOWERS TOMORROW OVER EASTERN WASHINGTON.
HOWEVER...LOW LEVEL MOISTURE WILL REMAIN SOUTH OF THE
OREGON/WASHINGTON BORDER FOR A CONTINUED THREAT FOR SCATTERED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THERE.  WEDNESDAY THE
TROUGH OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE CASCADE
MOUNTAINS...INCREASING INSTABILITY OVER AND ALONG THE EAST SLOPES OF
THE CASCADES FOR A THREAT OF SHOWERS THERE.  INSTABILITY AND
MOISTURE WILL REMAIN OVER WALLOWA COUNTY WEDNESDAY...FOR A CHANCE OF
SHOWERS AND THUNDERSTORMS THERE.

CLOUD COVER WILL KEEP OVERNIGHT TEMPERATURES MILD AGAIN TONIGHT AND
TUESDAY NIGHT.  A SLIGHT WARMING TREND IS EXPECTED FOR AFTERNOON
TEMPERATURES. 80

.LONG TERM...UPPER LEVEL TROUGH WILL BE EXITING THE REGION LATE
THURSDAY WITH SOME SHOWERS PERSISTING OVER THE EASTERN MOUNTAINS. BY
FRIDAY AND SATURDAY LOOKS LIKE ONLY A FEW ISOLATED SHOWERS OVER THE
FAR EASTERN MOUNTAINS OTHERWISE GRADUAL WARMING REST OF FORECAST
AREA AND DRY. JS

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 48 71 51 75 / 30 20 20 20
WALLA WALLA         49 72 52 79 / 30 20 20 20
TRI-CITIES          51 78 54 81 / 20 10 10 05
YAKIMA              48 74 48 80 / 30 20 20 05
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

80
Hazardous weather outlook, Jun 7, 4:45 AM PDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
445 AM PDT MON JUN 7 2004

ORZ041>050-WAZ024>030-081200-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA-
LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-YAKIMA VALLEY WA-
445 AM PDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF THE REGION.
SOME OF THE STORMS MAY PRODUCE BRIEF GUSTY WIND TO 40 MPH...SMALL
HAIL...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

STUBBORN LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL KEEP THE REGION
IN AN UNSETTLED WEATHER PATTERN THROUGH MIDWEEK. THE LOW FINALLY
MOVES EAST AND DRIER CONDITIONS ARE POSSIBLE BY THE END OF WEEK AND
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:48 PM PDTTornado WarningPDTKlickitat42 min

Nearby

Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.